The major benefit from the medication change on October 9th, 2020 (reduction in Levodpa and removal of Azilect as indicated on the Medication Changes Tab) has been the reduction in Dyskinesia.
However, there has been an associated increase in "Off" Times caused by the same medication changes.
The changes in Dyskinesia are ahown in the two videos below.
The “on-off” phenomenon in Parkinson's disease (PD) refers to a switch between mobility and immobility in levodopa-treated patients, which occurs as an end-of-dose or “wearing off” worsening of motor function or, much less commonly, as sudden and unpredictable motor fluctuations.
This condition can not really be shown via a video clip. However, Dyskinesia can be easily shown as the two clips below demonstrate.
November 9th, 2020. Casino, NSW
A successful consultation today with our Neurologist in Lismore. Detailed questioning of how the October 9th medication adjustments went followed by a full physical test of Ann's mobility. The neurologist was generally pleased with the results of the physicals and paid close attention to Ann's concerns regarding the main Parkinson's medication that Ann takes.
This is Stalevo, a combination of Levodopa, Carbidopa, and Entacapone (Levodopa 125mg/ Carbidopa 31.25mg/ Entacapone 200mg). This is the only PD drug that makes Ann nauseous.
The paragraphs that follow are probably only of interest to PWP (People With Parkinson's) because they detail the changes in medication coming from today's consultation.
The other two issues addressed were Constipation and Sleep.
The next appointment is in February 2021, but with a very strong admonition to contact them immediately if anything untoward starts to occur as a result of the medication changes.
Overall we are delighted with the outcome of today's consultation.
The 7th set of injections to address OAB (Over Active Bladder) - which can be a problem in Parkinson's - happens on November 13th, 2020.
Troublesome incontinence develops in only about 15% of people with Parkinson’s. The most common urinary symptoms experienced by people with Parkinson’s are:
• The need to urinate frequently, including night-time loo visits.
• Trouble delaying urination once the need is perceived, creating a sense of urinary urgency and often the much-feared "Latch Key Incontinence" issues.
Ann went down the medications road and until 2015 that seemed to be a satisfactory solution. However, in March 2015 we switched to Botox Injections into the bladder - and hey magic. No bladder problems for around 10 months. Since then there have been 6 injections sessions, with the 7th mentioned above to happen this week - all at a hospital.
This process is not yet available here in Australia as a Doctor's Surgery procedure.
Normally it is under a light general anesthetic and done as day surgery in a hospital operating room, but Ann has had two under a local anesthetic only.
The Botox in Bladder injections have certainly fixed all the issues associated with an OAB, including night time visits to the loo and the "Latch Key Incontinence" problem associated with urinary urgency.
Botox in the Bladder injections work for us, but each person is different and only a Urologist can determine the procedure suitability for individual patients.
The Compendium we produced for our own reference purposes has been updated with the addition of the Parkinson's Foundation PDF file called "Medications - a treatment guide to Parkinson's Disease". This is a 2020 publication.
The Compendium is now over 400 pages long and is best used in a digital format. It can be downloaded using the button below. Click on the button and, depending on how you are viewing this site, it will open in a new browser page asking you to download the file or you will be able to read the file on-line.